Jump to content
  • Sign Up

Archived

This topic is now archived and is closed to further replies.

Auntie_Manda

Migraines Gone, Headaches Returning.

Recommended Posts

HI, all. I've been gluten-free for a little over a month now, and things were going REALLY well- my daily headaches & migraines were gone, and my stomachache went away, and I was starting to gain some energy. I felt fantastic! So I thought, ths is the answer... The gluten is causing all these problems, so maybe I don't need quite so many medications to prevent migraines (I have a prescription med to prevent, a costly supplement I have to buy online and take twice a day, and an abortive med for when I get migraines). SO I thought I'd trial cutting down the supplement to once a day. Well now I'm getting headaches again- the past 3 days. 

 

I feel if I ask my doctor (who said, "huh. I've never heard of gluten causing migraines" when I told her about going gluten-free and solving some problems), she'll say that obviously I need to be on my meds. BUt I feel strongly that it might be another food intolerance, and I'd much rather find the problem and fix it, than mask it with meds. 

 

So... if this were you, and you flt like you didn't have any support from your doctor, what would you try cutting out next, and for how long? I know the obvious answer is find another doctor, but the one I see is at a free clinic set up through my work, and if I see anyone else, I'll have to pay a bunch because the deductible for the year isn't met yet, and I can't really afford that. So I'd like to try to figure it out on my own, if possible.

 

Please & thanks.

Share this post


Link to post
Share on other sites

Since you just cut back on your meds, I'd give your body a week or two to find a new equilibrium. It could just be headaches are a withdrawal symptom of those meds. Or you may have accidentally been cross contaminated (easy to do, especially when first starting the diet). I know headaches can be a drag (I had a headache or migraine constantly for years), but try to give it a bit more time before looking for another cause. It took me about 3 months to be totally headache free after ditching gluten, and like you, I had major improvements right away and felt discouraged when I'd get another headache.

Share this post


Link to post
Share on other sites

Migraines were the first thing that went away after giving up gluten. I have a dream team of doctors that have no clue about it. Sunday night, I realized the Tylenol I've taken for years had soy in it so I stopped that. I'm on the back end of withdrawal from taking Tylenol that my doctor said was safe for life! Yesterday was the worst of it with some fallout today but I still can't believe I'm going through this from plain ole Tylenol!

I'm five months into this. I've wanted to go much faster and did not realize the bulky process that this journey entails. I agree that you should let your body acclimate to the current change for a few weeks (or longer). Be respectful that medications and cessation has a big impact on our bodies and minds. Listen to your body and, if you're like me, that's not the voice that tells you to hurry things along.

You should eliminate medications one at a time and give your body ample time to adjust. I think eliminating one per month is too fast. Be careful and respectful of yourself. This isn't a process you can speed along. Our bodies are to be the master now. You are on the path and that is a fine, fine situation.

One suggestion: tell your doctor what you are doing and see if you can enlist his/her help. Tell him/her you are doing it regardless and would like a medical opinion on timeframe (even if it's "no faster than _____ medication every ___ months".

Also, Alkaseltzer changes the body's alkalinity and that can stop the migraine. I haven't checked Alkaseltzer for ingredients but it is a less toxic solution that has helped me on several occasions. Be sure to check the ingredients as I haven't had any since the start of this journey.

Take good care, deep breaths & good luck!

Cali

Share this post


Link to post
Share on other sites

×
×
  • Create New...